Alert archive / South Dakota / High Wind Watches in 2011
High Wind Watch 1, NWS Aberdeen, SD
NWS Aberdeen, SD issued this high wind watch at Feb 12, 2011, 12:07 PM CST for 23 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Feb 13, 2011, 9:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 12, 2011, 12:07 PM CST (18:07 UTC)
- In effect from
- Feb 13, 2011, 9:00 AM CST
- Expired
- Feb 13, 2011, 4:01 AM CST
- In force
- Issued by
- NWS Aberdeen, SD
All 25 counties
Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 37 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 6.1 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1184 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 306 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
949 WWUS73 KABR 121807 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1207 PM CST SAT FEB 12 2011 ...POTENTIALLY STRONG AND DAMAGING WINDS BY EARLY SUNDAY AFTERNOON... .CONDITIONS APPEAR TO BE SETTING UP ON SUNDAY FOR SOME STRONG NORTHWEST WINDS DURING THE DAY ON SUNDAY. AT THE VERY LEAST...SUSTAINED WINDS OF 30 MPH WITH GUSTS TO 50 MPH APPEAR ACHIEVABLE. HOWEVER...THERE ARE SOME INDICATIONS THAT SUSTAINED WINDS ON SUNDAY COULD PERSIST AS HIGH AS 40 TO 45 MPH WITH GUSTS TO 60 MPH IN THE LATE AFTERNOON AND EVENING HOURS. MNZ039-046-SDZ003>011-015>023-034>037-051-130600- /O.NEW.KABR.HW.A.0001.110213T1500Z-110214T0300Z/ TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-SULLY-HUGHES-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN... HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE... IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...ONIDA...PIERRE...HIGHMORE...MILLER...FORT THOMPSON 1207 PM CST SAT FEB 12 2011 /1107 AM MST SAT FEB 12 2011/ ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * BY LATE SUNDAY MORNING NORTHWEST WINDS COULD BEGIN TO INCREASE SUBSTANTIALLY FROM BREEZY TO EXTREMELY WINDY...PERSISTING WELL INTO THE EVENING. * BREEZY NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH COULD INCREASE TO AS HIGH AS 35 TO 45 MPH WITH GUSTS TO 60 MPH BY MID DAY ON SUNDAY. * IF WINDS THAT STRONG ARE ACHIEVED ON SUNDAY...TRAVEL WILL BECOME TREACHEROUS FOR HIGH PROFILE VEHICLES. WHEN WIND SPEEDS BECOME THAT STRONG...POTENTIAL DAMAGE TO STRUCTURES BECOMES A CONCERN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ DORN/TDK
3 follow-up statements
766 WWUS73 KABR 122142 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 342 PM CST SAT FEB 12 2011 ...POTENTIALLY STRONG AND DAMAGING WINDS BY EARLY SUNDAY AFTERNOON... .CONDITIONS APPEAR TO BE SETTING UP ON SUNDAY WHICH SUPPORT SOME STRONG NORTHWEST WINDS. AT THE VERY LEAST... SUSTAINED WINDS OF 30 MPH WITH GUSTS TO 50 MPH APPEAR ACHIEVABLE. HOWEVER...THERE ARE SOME INDICATIONS THAT SUSTAINED WINDS ON SUNDAY COULD PERSIST AS HIGH AS 40 TO 45 MPH WITH GUSTS TO 60 MPH IN THE LATE AFTERNOON AND EVENING HOURS. MNZ039-046-SDZ003>011-015>023-034>037-051-130545- /O.CON.KABR.HW.A.0001.110213T1500Z-110214T0300Z/ TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-SULLY-HUGHES-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN... HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE... IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...ONIDA...PIERRE...HIGHMORE...MILLER...FORT THOMPSON 342 PM CST SAT FEB 12 2011 /242 PM MST SAT FEB 12 2011/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * BY LATE SUNDAY MORNING NORTHWEST WINDS COULD BEGIN TO INCREASE SUBSTANTIALLY FROM BREEZY TO EXTREMELY WINDY...PERSISTING WELL INTO THE EVENING. * BREEZY NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH COULD INCREASE TO AS HIGH AS 35 TO 45 MPH WITH GUSTS TO 60 MPH BY MID DAY ON SUNDAY. * IF WINDS THAT STRONG ARE ACHIEVED ON SUNDAY...TRAVEL WILL BECOME TREACHEROUS FOR HIGH PROFILE VEHICLES. WHEN WIND SPEEDS BECOME THAT STRONG...POTENTIAL DAMAGE TO STRUCTURES BECOMES A CONCERN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ DORN
655 WWUS73 KABR 130438 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1038 PM CST SAT FEB 12 2011 ...POTENTIALLY STRONG AND DAMAGING WINDS BY EARLY SUNDAY AFTERNOON... .CONDITIONS APPEAR TO BE SETTING UP ON SUNDAY WHICH SUPPORT SOME STRONG NORTHWEST WINDS. AT THE VERY LEAST... SUSTAINED WINDS OF 30 MPH WITH GUSTS TO 50 MPH APPEAR ACHIEVABLE. HOWEVER...THERE ARE SOME INDICATIONS THAT SUSTAINED WINDS ON SUNDAY COULD PERSIST AS HIGH AS 40 TO 45 MPH WITH GUSTS TO 60 MPH IN THE LATE AFTERNOON AND EVENING HOURS. MNZ039-046-SDZ003>011-015>023-034>037-051-131245- /O.CON.KABR.HW.A.0001.110213T1500Z-110214T0300Z/ TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-SULLY-HUGHES-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN... HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE... IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...ONIDA...PIERRE...HIGHMORE...MILLER...FORT THOMPSON 1038 PM CST SAT FEB 12 2011 /938 PM MST SAT FEB 12 2011/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ SUNDAY THROUGH SUNDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ SUNDAY THROUGH SUNDAY EVENING. * BY LATE SUNDAY MORNING NORTHWEST WINDS COULD BEGIN TO INCREASE SUBSTANTIALLY FROM BREEZY TO EXTREMELY WINDY...PERSISTING WELL INTO THE EVENING. * BREEZY NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH COULD INCREASE TO AS HIGH AS 30 TO 40 MPH WITH GUSTS TO 50 MPH BY MID DAY ON SUNDAY. * IF WINDS THAT STRONG ARE ACHIEVED ON SUNDAY...TRAVEL WILL BECOME TREACHEROUS FOR HIGH PROFILE VEHICLES. WHEN WIND SPEEDS BECOME THAT STRONG...POTENTIAL DAMAGE TO STRUCTURES BECOMES A CONCERN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ PARKIN
389 WWUS73 KABR 131001 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 401 AM CST SUN FEB 13 2011 ...VERY STRONG WINDS LATE THIS AFTERNOON AND EVENING... .THE PRESSURE GRADIENT BETWEEN A POTENT LOW PRESSURE SYSTEM PASSING TO THE NORTH OF THE REGION AND A SURFACE HIGH PRESSURE OVER THE CENTRAL ROCKIES WILL CREATE VERY STRONG WINDS OVER THE REGION LATE THIS AFTERNOON AND THROUGH THE EVENING HOURS. SDZ003>005-009-010-015>017-034-036-037-131815- /O.UPG.KABR.HW.A.0001.110213T1500Z-110214T0300Z/ /O.NEW.KABR.HW.W.0001.110213T1800Z-110214T0300Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- SULLY-HYDE-HAND- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... ONIDA...HIGHMORE...MILLER 401 AM CST SUN FEB 13 2011 /301 AM MST SUN FEB 13 2011/ ...HIGH WIND WARNING IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 9 PM CST /8 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 9 PM CST /8 PM MST/ THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * STRONG WINDS WILL DEVELOP ACROSS CENTRAL SOUTH DAKOTA DURING THE AFTERNOON HOURS AND PERSIST INTO THE EARLY EVENING. * WEST TO NORTHWEST WINDS WILL INCREASE DURING THE AFTERNOON TO 25 TO 35 MPH WITH GUSTS AROUND 50 MPH. THERE WILL BE A WINDOW OF STRONGER WIND GUSTS AFTER 3 PM CDT /2 PM MDT/ WHERE GUSTS MAY APPROACH 55 MPH OR GREATER WITH SUSTAINED SPEEDS FROM 35 TO 40 MPH. * TRAVEL WILL BECOME EXTREMELY DIFFICULT FOR HIGH PROFILE VEHICLES. PROPERTY DAMAGE IS ALSO POSSIBLE WHEN WIND GUSTS EXCEED 55 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MNZ039-046-SDZ006>008-011-018>023-131815- /O.UPG.KABR.HW.A.0001.110213T1500Z-110214T0300Z/ /O.NEW.KABR.HW.W.0001.110213T1800Z-110214T0600Z/ TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN... BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE 401 AM CST SUN FEB 13 2011 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * STRONG WINDS WILL DEVELOP ACROSS NORTHEASTERN SOUTH DAKOTA AND WEST CENTRAL MINNESOTA LATE THIS AFTERNOON AND LAST THROUGH THE EVENING HOURS. * WEST TO NORTHWEST WINDS FROM 25 TO 35 MPH WILL DEVELOP BY LATE AFTERNOON...WITH GUSTS AROUND 45 MPH. THERE WILL BE A WINDOW OF STRONGER WINDS FROM ABOUT 5 PM CDT TO 10 PM CDT WHERE WIND GUSTS FROM 55 TO 60 MPH ARE POSSIBLE. SUSTAINED WINDS SPEEDS WILL ALSO INCREASE TO 35 TO 40 MPH. THE STRONGEST OF THE WINDS ARE LIKELY IN THE HIGHER ELEVATIONS ACROSS NORTHEAST SOUTH DAKOTA AND ON THE LEE SIDE OF THE SISSETON HILLS AREA. * TRAVEL WILL BECOME EXTREMELY DIFFICULT FOR HIGH PROFILE VEHICLES. PROPERTY DAMAGE IS ALSO POSSIBLE WHEN WIND GUSTS EXCEED 55 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ SDZ035-051-131815- /O.UPG.KABR.HW.A.0001.110213T1500Z-110214T0300Z/ /O.NEW.KABR.WI.Y.0002.110213T1800Z-110214T0300Z/ HUGHES-BUFFALO- INCLUDING THE CITIES OF...PIERRE...FORT THOMPSON 401 AM CST SUN FEB 13 2011 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * STRONG WINDS WILL DEVELOP ACROSS CENTRAL SOUTH DAKOTA DURING THE AFTERNOON HOURS AND PERSIST INTO THE EARLY EVENING. * WEST TO NORTHWEST WINDS FROM 25 TO 35 MPH WILL DEVELOP DURING THE AFTERNOON...WITH GUSTS AROUND 45 MPH. * TRAVEL WILL BECOME DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ033-045-048-131815- /O.NEW.KABR.WI.Y.0002.110213T1800Z-110214T0300Z/ STANLEY-JONES-LYMAN- INCLUDING THE CITIES OF...FORT PIERRE...MURDO...PRESHO 401 AM CST SUN FEB 13 2011 /301 AM MST SUN FEB 13 2011/ ...WIND ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 9 PM CST /8 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 9 PM CST /8 PM MST/ THIS EVENING. * STRONG WINDS WILL DEVELOP ACROSS CENTRAL SOUTH DAKOTA DURING THE AFTERNOON HOURS AND PERSIST INTO THE EARLY EVENING. * WEST TO NORTHWEST WINDS FROM 25 TO 35 MPH WILL DEVELOP DURING THE AFTERNOON...WITH GUSTS AROUND 45 MPH. * TRAVEL WILL BECOME DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TMT
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this high wind watch went out at Feb 12, 2:58 AM CST, 9 hours 9 minutes earlier.
Area forecast discussion, Feb 12, 2:58 AM CST, 9 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 258 AM CST SAT FEB 12 2011 .SHORT TERM...TODAY THROUGH MONDAY. MAIN FCST CHALLENGE FACING THE NEAR TERM REVOLVES AROUND TEMPS THROUGH THE WEEKEND...COUPLED WITH WINDS SUNDAY/SUNDAY NIGHT. 08Z MSAS ANALYSIS SHOWS THAT NEXT SURFACE TROF IS PUSHING EAST ACROSS THE STATE. WINDS BEHIND THIS FEATURE ARE BACKING TO THE SW-W...WHILE MORE SOUTHERLY WINDS ARE FOUND AHEAD OF THIS FEATURE. WEAK 500HPA/700HPS SYSTEM DIVING THROUGH IS BRINGING ABUNDANT MID/HIGH LEVEL CLOUDINESS...BUT NOT MUCH MORE THAN THAT. CURRENT RADAR RETURNS ACROSS FAR WRN CWA AND ACROSS SERN ND SEEM TO BE TAPPING MID-CLOUD AND/OR VIRGA...WITH LITTLE IN THE WAY EXPECTED TO REACH THE GROUND. THE CONCERN FOR TODAY IS FORECASTED HI TEMPS. FAIRLY EXTENSIVE CLOUD SHIELD ADVANCING SOUTHEAST INTO STATE...AND CONDENSATION PRESSURE DEF'S THROUGH 500MB SUGGEST THAT IT MAY REMAIN THROUGH MOST OF THE DAY. WORRIED ABOUT HOW MUCH THE CLOUDS WILL OFFSET THE WAA PATTERN. HAVE OPTED TO LOWER TEMPS A DEGREE OR SO AND BRING THEM MORE INLINE WITH THE TEMPS THAT WERE SEEN ON FRIDAY. ATTENTION THEN TURNS TOWARD THE WINDS SUNDAY/SUNDAY NIGHT AHEAD OF NEXT STRONGER IMPULSE THAT DIVES SE IN THE 500HPA/700HPA FLOW. BOTH THE GFS AND NAM INDICATE THAT STRONGEST 6HRLY PRESSURE RISE BUBBLE WILL MOVE THROUGH ERN NORTH DAKOTA...JUST CLIPPING THE FAR NERN CORNER. FCST SOUNDINGS ACROSS THE EAST SHOW THAT STRONG INVERSION WILL HOLD THROUGH MOST OF SUNDAY...SO THAT ALTHOUGH BREEZY CONDS ARE EXPECTED...NOT SURE STRONGEST WINDS WILL BE ABLE TO MIX DOWN. BY 00Z MONDAY...COLD FRONT HAS PUSHED THROUGH WITH STRONG CAA SEEN ALL OF THE CWA. MID/LOW LEVEL INVERSION BREAKS BY THIS TIME...BUT 925HPA-850HPA WINDS ALSO BEGIN A SLOW DECREASE IN SPEED. LOADED THE NAM12 SFC WINDS FOR THE SUNDAY/SUNDAY NIGHT TIME PERIOD...AND NUDGED UP WINDS ALONG THE BUFFALO RIDGE SUNDAY EVENING/NIGHT TO ACCOUNT FOR LOCAL EFFECTS. THANKFULLY...THERE SHOULD BE A FEW FREEZE/THAW CYCLES IN WHICH TO SETTLE/CRUST THE SNOW IN THE HIGHER ELEVATIONS TO KEEP BLOWING/DRIFTING SNOW TO A MINIMUM. GIVEN THE STRENGTH OF THE CAA THAT MOVES THROUGH SUNDAY NIGHT INTO MONDAY...HAVE OPTED TO LOWER TEMPS ALMOST A CATEGORY SUNDAY NIGHT INTO MONDAY. TEMPS SHOULD STILL CLIMB ABOVE FREEZING...BUT UNTIL WAA RETURNS BACK TO THE REGION BY 00Z TUESDAY...CAA SHOULD OFFSET MID-FEBRUARY SUNSHINE. .LONG TERM...MONDAY NIGHT THROUGH FRIDAY MILD TEMPERATURES WILL CONTINUE THROUGH MOST OF THE EXTENDED PERIOD...ALONG WITH DRY CONDITIONS. MELTING WILL CONTINUE WITH HIGHS WELL INTO THE 30S AND 40S...EVEN 50S FOR THE SOUTHWEST CWA. ZONAL FLOW PATTERN TURNS MORE SOUTHWESTERLY BY THE END OF THE WEEK. MODELS STILL SHOWING A FAIRLY DECENT LOW PRESSURE SYSTEM SLIDING EAST ACROSS THE NORTHERN PLAINS ON FRIDAY...WITH A SHOT OF COLD AIR BEHIND IT. POPS ARE ALREADY IN THE FORECAST TO COVER THIS AND WILL WATCH TRENDS WITH THIS SYSTEM. REGARDLESS OF THE TRACK WITH THIS LOW...IT APPEARS LIKELY AT LEAST COLDER AIR WILL WORK BACK INTO THE REGION BY NEXT WEEKEND. && .AVIATION... TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS VFR CONDITIONS EXPECTED TODAY...TONIGHT AND THRU SUNDAY. MID/HIGH LEVEL CLOUDS WILL STREAM ACROSS THE REGION TODAY WITH CIGS MAINLY ABOVE 7000 FT. STRONG WESTERLY SFC WINDS WILL DEVELOP SUNDAY AFTERNOON...SUSTAINED AROUND 25 KNOTS OR GREATER...WITH GUSTS TO 35 OR 40 KNOTS. VERY STRONG WINDS EXPECTED JUST OFF SFC AS WELL...WITH SPEEDS APPROACHING 60+ KNOTS 1000-2000 FT OFF SFC. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && SHORT TERM...HINTZ LONG TERM...TMT AVIATION...TMT WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Feb 12, 3:18 AM CST, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 318 AM CST SAT FEB 12 2011 MNZ039-046-SDZ003>006-009>011-015>020-022-023-033>037-045-048-051- 130930- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH- EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-CODINGTON-HAMLIN-DEUEL- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- 318 AM CST SAT FEB 12 2011 /218 AM MST SAT FEB 12 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WINDS ARE EXPECTED TO INCREASE WITH THE PASSAGE OF AN UPPER LEVEL DISTURBANCE SUNDAY AFTERNOON AND SUNDAY NIGHT. NORTHWEST WINDS GUSTING TO 45 MPH ARE POSSIBLE BY SUNDAY EVENING. THE STRONG WINDS WILL REMAIN IN PLACE THROUGH MONDAY MORNING BEFORE SLOWLY DECREASING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SDZ007-008-021-130930- MARSHALL-ROBERTS-GRANT- 318 AM CST SAT FEB 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LOOK FOR NORTHWEST WINDS TO INCREASE TO 20 TO 30 MPH DURING THE AFTERNOON AND EVENING SUNDAY. WIND GUSTS TO NEAR 50 MPH ARE NOT OUT OF THE QUESTION. WINDS WILL BEGIN TO DECREASE MONDAY MORNING. ALTHOUGH ITS EXPECTED THAT DUE TO THE FREEZING/THAWING CYCLES EXPERIENCED FRIDAY AND SATURDAY THE SNOW WILL HAVE SETTLED AND CRUSTED OVER...THERE MAY BE SOME AREAS OF BLOWING AND DRIFTING SNOW...ESPECIALLY IN THE FAVORED AREAS ALONG I-29 BETWEEN SUMMIT AND SISSETON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. HINTZ
Nearby
High Wind Watches in South Dakota, 2011High Wind Watches in Minnesota, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.